MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP A40; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE

RESPIRONICS, INC. BIPAP A40; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Model Number 1116156
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a bipap a40 device's sound abatement foam became degraded and caused severe chest pain.The patient was admitted to the hospital for two weeks.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported mdr 2518422-2021-02475 with the incorrect investigation conclusion code of code 12: cause traced to device design, in section h6.The correct investigation conclusion code is code 11: conclusion not yet available.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.Corrected data: d8 was this device serviced by a third party?: previously reported as no ; updated to unknown.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging a bipap a40 device's sound abatement foam became degraded and caused severe chest pain.The patient was admitted to the hospital for two weeks.The device was returned to the manufacturer's product investigation laboratory for investigation.During investigation visually inspected the a40 silver series and did not observe any visual defects.Reviewed error logs and consulted engineering.Nothing abnormal appeared, installed a bacteria filter on the outlet of the unit and ran the unit at the received settings, on an asl lung for an hour at approximately 500ml volume without error.Removed the bacteria filter and inspected it.No foam was observed in the filter.Unit operates as expected.The apnea alarm and the circuit disconnect alarm were checked.Both alarms operated as expected.

Brand Name
BIPAP A40
Common Device Name
VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12229188
Report Number2518422-2021-02450
Device Sequence Number11978984
Product Code MNT
UDI-Device Identifier00606959039537
UDI-Public00606959039537
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1116156
Device Catalogue Number1116156
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer07/27/2021
08/16/2021
01/26/2024
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date07/27/2021
09/15/2021
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown